How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Lively Your Own Question
Lively, Psychologist
Category: Mental Health
Satisfied Customers: 260
Experience:  Doctorate in Clinical Psychology, 10 years experience working with individuals, couples, & families
Type Your Mental Health Question Here...
Lively is online now
A new question is answered every 9 seconds

i have been lowering my dose of cymbalta and i have yet another

Resolved Question:

i have been lowering my dose of cymbalta and i have yet another question..when i was totally off of it for 5 days..i felt very foggy headed and this anxiety? my neck hurt and my body hurt..i thought it was a "withdrawal" which i know anxiety is one..but is the funny feeling i get in my i'm dreaming a this anxiety?
Submitted: 7 years ago.
Category: Mental Health
Expert:  Lively replied 7 years ago.


The vivid dreams are a very common side effect of the SSRI medications (the class of meds that includes Cymbalta). It is also fairly common to have dizziness and fogginess as you're weaning off of these meds- usually it helps to slow the weaning process if the symptoms are interfering too much with your life. But I would certainly consult your doctor if these symptoms persist or become worse.

Customer: replied 7 years ago.
another doc on here told me to go back to the 30mg but I REFUSE to do that after the 5 days of heck i went through trying to come off of this i am not going any higher than 20 mg..will my body adjust to this dose or am i just wasting my time? like i said..i have been back on it for 3 days..i don't ever recall having dreams like this the entire time i was on this med..i don't remember the beginning since i have been on it for 18 months but the dreams are really bothering me..the other doc also advised to take something like klonopin while i am tapering..i have xanax 0.5 mg that i hate to take..i can break them in half..would it be okay to do this when the anxiety is bad? or will that just be another med i will have to wean off of once this is over?
Expert:  Lively replied 7 years ago.

Certainly if the symptoms become unbearable, going back up to the original dosage of Cymbalta is one way to make them stop. But if you're trying to wean off, that might make the process take longer. Using a shorter-acting drug like Xanax or Klonopin can help manage any anxiety that comes up for you during your withdrawal process but probably won't stop the vivid dreams. In my experience, the dreams return to normal once you're totally off of the Cymbalta for about a week or two. Using one of these other meds like Xanax or Klonopin might make you so sleepy that you sleep in spite of the dreams, but I'm not sure they would stop them.


Given how much trouble you're having with this withdrawal, I would strongly recommend that you discuss these issues with the doctor who prescribed you these meds in the first place to get his/her suggestions.

Lively and other Mental Health Specialists are ready to help you

Related Mental Health Questions